Sign in to follow this  
Slightly concerned

Later than usual period after ED

Recommended Posts

My wife just completed an ED cycle. She's previously done 5 and this, her 6th, was intended to be her last. We're not quite at the point that we're looking to have kids of our own, but that will probably come in a year or two. We were told we could proceed with intercourse after 7 days if we used a condom. We began after 6.5 days (close enough, right?) and were really careful. I checked all the condoms afterwards and none of them broke or leaked or anything. In her previous donations, she always got her period after 8-11 days. It's now been 13.5 and nothing. My understanding is that the maximum timeframe is about 14 days, and so we're running right up to that timeframe. She had previously used Ovidrel as the trigger, while this time was Lupron. Could that explain the slower period? I've read about people taking as long as 19 days to have a period after retrieval, but that seems quite unusual, and most seem to be around a week and a half. Another note that we just found out is that the doctor only retrieved 7 eggs this time, despite it seeming that she'd have the usual 20 or so ahead of time. We had asked before, and they didn't have the info, so we probably would have just waited until the period if we realized they got so few. We're  also wondering if there were a few left around somehow, or if they retrieved more and they just failed to be viable following collection. She's a little hesitant to take a pregnancy test, as both triggers can mess up results as far as we know. Being pregnant with 1 isn't in our plans right now, but it's something we could manage. Having, say, 3+, which I understand is possible if somehow the condom failed, would be, umm, difficult. Can anyone comment on this? Thanks!

Share this post


Link to post
Share on other sites


Advertisers are how we pay the bills to keep the forums going.
Say thanks by clicking a banner from time to time!
beachalice    24

:hi:

I've never donated eggs, but I thought I might take a try at responding for you. 

First of all, Lupron does not trigger a positive on a pregnancy test.  If she did not have the ovidrel at all and no other form of hCG, then any positive pregnancy test would be due to something implanting in her uterus. 

Menstrual cycles are a tricky thing.  The most regular woman misses a cycle sometimes and the most irregular woman might have a textbook ovulation on the 14th day with a 14-day luteal phase. She's coming down off a ton of hormones, so I personally wouldn't be worried just yet. 

Also, Lupron could definitely explain the slower period.  Lupron blocks gonadtropins so even though it causes the pituitary to surge the FSH (follicle stimulating hormone) to tell the ovaries to produce mature eggs, the uterus is not getting the estrogen which builds the endometrial lining.   No lining = nothing to shed for a period. 

I would reach out to the doctor just to find out what to expect.  I know women who receive lupron as part of treatment for endometriosis might not get a period for 3 months or more after the lupron wears off.  But they're taking much higher doses. 
 

I'm curious to hear more about how this turns out. Best wishes!

Share this post


Link to post
Share on other sites

Hey there, thanks for the reply! That's all good to know! She took a test last night and it came back clearly negative. However, it's now been 15 days and no period. Last night, she felt like her uterus was a little sore, so she thinks hopefully it should be coming in the next day or two. Will update when we know anything else!

Share this post


Link to post
Share on other sites

Here to update, as promised. Period finally came this morning. Typical timing for her would be ~10 days after retrieval. This was 5 weeks and 3 days later, so exactly 4 weeks after usual. So, it looks like she somehow just didn't have the next period, but she's back to normal now (though this appears that it'll be quite heavy). The best guess is that the trigger with only lupron and no hcg is the culprit. Her coordinator had seen periods delayed up to something like 2 months in rare circumstances before, I guess with lupron-only triggers, so this is apparently something that does happen. Thanks again for.the help!

Share this post


Link to post
Share on other sites
beachalice    24

Glad to hear this situation ended well. 

Hopefully everything will go smoothly for y'all when the timing is right for you. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this